Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 25, 2021, 3:24 PM MDT for Lincoln County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 3:24 PM MDT (21:24 UTC)
- Expired
- Jun 25, 2021, 4:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Denver/Boulder, CO
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
986
WWUS85 KBOU 252124
SPSBOU
Special Weather Statement
National Weather Service Denver CO
324 PM MDT Fri Jun 25 2021
COZ041-046-047-252215-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
324 PM MDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELBERT AND LINCOLN
COUNTIES UNTIL 415 PM MDT...
At 324 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Punkin Center, or 22 miles south of Limon, moving
northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Limon, Hugo, Simla, Arriba, Genoa, Karval, Boyero, Punkin Center,
Matheson, Kutch, Wild Horse Point and Forder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
east central Colorado.
LAT...LON 3911 10406 3913 10405 3913 10407 3924 10414
3934 10316 3853 10318 3852 10367
TIME...MOT...LOC 2124Z 247DEG 22KT 3893 10372
$$
ENTREKINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:12 PM MDT, 12 minutes earlier.
Area forecast discussion, Jun 25, 3:12 PM MDT, 12 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 312 PM MDT Fri Jun 25 2021 .SHORT TERM...(This evening through Saturday) Issued at 255 PM MDT Fri Jun 25 2021 Scattered convection has developed and is on going for a good portion of the CWA at this time. Some the storms may be producing severe hail and wind. There area a couple significant boundaries pushing into the greater Denver area; one from the north and another from the southeast. This morning's sounding indicated that the freezing level lowered more so large hail is not a stretch with any of the storms. Models show the upper trough axis to move across the CWA overnight, with weak northerly flow aloft for the western half of the CWA on Saturday. A cooler airmass will be in place on Saturday. The GFS has is considerably cooler than the other models indicate. Will not go that cool. Precipitable water progs show values ranging from 0.50 inch over the western CWA to 1.30 inches over the east tonight into Saturday morning. These numbers dry out a bit over the east by Saturday afternoon. With all the convection over the CWA, and that upstream, as well as all the boundaries floating around, the "likely" pops now in place for this evening look good. will leave to "chance"s going overnight for the plains. On Saturday the CAPE is mainly over the mountains and foothills, and values are not significant. There is also most nothing over the plains. Will go with the highest pops over thee western half of the CWA. Severe weather is unlikely. .LONG TERM...(Saturday night through Friday) Issued at 208 PM MDT Fri Jun 25 2021 Large blocking high over western North America will dominate the weather pattern over the continent through next week. East of the high, a trough will extend from Colorado to the northern plains through Tuesday. The trough weakens Tuesday and Wednesday, but northerly flow aloft will persist. The long wave pattern from Wednesday on is still somewhat uncertain. Models still trying to figure out how far west a close low near the Great Lakes will retrograde. Overall, it will be cool through at least the middle part of next. Appears we will not see anymore 90F readings in June. Temperatures should slowly moderate mid to late next week as the ridge slowly progress eastward. However, northerly flow should persist and keep temperatures below normal. For Sunday and Monday, the northerly flow will transport very cool and moist air into Colorado. Highs will be well below normal through at least the middle part of next week. For Sunday and Monday, highs will be in the upper 60s to mid 70s. Where clouds persist through the day, highs will be in the 60s. Best chance for this to occur will be west of I-25 where northeast upslope winds will provide enough lift to produce cloud cover. Showers will accompany weak disturbances embedded in the northerly flow. Appears there will be one for Sunday and Monday. The best chance for showers will be over the foothills and mountains where northeast upslope flow should help in development. Can't rule out a few weak thunderstorms, but the cool temperatures will limit the instability. There will be chances for showers and storms Wednesday through Friday. The uncertainty on the weather pattern is making it difficult to pinpoint a day or location. Plan on having a broad area of lows PoPs for each day from Wednesday on. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 300 PM MDT Fri Jun 25 2021 The strong northerly boundary is still moving towards DIA. It should get to the ASOS around 2110Z. Models keep some north or northwesterly direction to the winds at DIA most of the night. Strong north-northeasterlies are progged all day Saturday. Ceiling with this evening's convection could get into the BKN 030-040 range. Models keep some chance of rains showers all night, we'll see. && .HYDROLOGY... Issued at 208 PM MDT Fri Jun 25 2021 There was some flash flooding over the far eastern side of Cameron Peak burn area in the Buckhorn Creek drainage. There is some more convection upstream of the burn area currently, however, it appears the heaviest rainfall is past. For the rest of the CWA later this afternoon and evening, the storms are moving at about 20 mph, so unless there some training, flashing flooding is not expected. On Saturday afternoon, pops will be "likely" over the burn areas. Rainfall amounts are not expected to be has high as today's numbers. The flash flooding threat looks marginal. Scattered showers and a few weak thunderstorms are expected Sunday and through the middle part of next week. The best chance for rain will be over the higher terrain. Heavy rainfall is not expected and rainfall rates should be low. This will keep the flash flood threat low through at least the middle part of next week. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM....RJK LONG TERM.....Meier AVIATION......RJK HYDROLOGY.....Meier/RJK
Hazardous weather outlook, Jun 25, 10:56 AM MDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1056 AM MDT Fri Jun 25 2021 COZ030>051-261700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1056 AM MDT Fri Jun 25 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms have already developed over northern Larimer and Weld counties this morning. They are also just beginning to develop over the higher terrain. Showers and thunderstorms are likely across most of the forecast area from mid afternoon well into the evening hours. Some of the storms could produce wind gusts up to 60 mph and one inch hail east of a line from Fort Morgan to Monument Hill. Multiple rounds of showers and thunderstorms are expected over the burn areas. They could produce flash flooding, but major flash flood is not expected at this time. Some showers and thunderstorms will linger across the plains overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday will remain cool with a good chance of showers and a few storms, mainly over the higher terrain. There will be a limited threat for flash flooding, mainly in the East Troublesome and Williams Fork burn areas. For Sunday and Monday, scattered showers and a few storms are expected with cloudy and cool conditions. The threat of flash flooding in the burn areas will be low both days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 25, 2:35 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Denver CO
235 PM MDT Fri Jun 25 2021
COZ041-047-252115-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
235 PM MDT Fri Jun 25 2021
...SPECIAL WEATHER STATEMENT...
At 235 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Simla, or 21 miles southwest of Limon, moving east
at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern Elbert
County.
LAT...LON 3914 10405 3915 10400 3914 10400 3913 10395
3915 10393 3915 10391 3916 10390 3916 10389
3914 10390 3913 10389 3910 10389 3910 10384
3898 10385 3898 10405
TIME...MOT...LOC 2035Z 275DEG 9KT 3907 10399
ENTREKINSpecial weather statement, Jun 25, 2:50 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Denver CO
250 PM MDT Fri Jun 25 2021
COZ036-039-040-043-252130-
Central and South Weld County CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
250 PM MDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WELD...BROOMFIELD...
NORTHERN JEFFERSON...NORTHWESTERN ADAMS AND SOUTHEASTERN BOULDER
COUNTIES UNTIL 330 PM MDT...
At 250 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rocky Flats, or 20 miles northwest of Denver, moving east at 15 mph.
Half inch hail, heavy rain, and winds in excess of 40 mph will be
possible with this storm.
Locations impacted include...
Northwestern Denver, Thornton, Arvada, Westminster, southeastern
Boulder, Broomfield, northwestern Commerce City, Northglenn,
Brighton, northeastern Wheat Ridge, Lafayette, Louisville, Erie,
Superior, Federal Heights, Frederick, Fort Lupton, Dacono, Rocky
Flats and Eldorado Springs.
LAT...LON 4008 10470 3976 10501 3984 10538 3992 10532
3992 10523 3993 10524 3993 10528 3994 10527
3997 10527 4010 10516
TIME...MOT...LOC 2050Z 275DEG 15KT 3989 10527
ENTREKINSpecial weather statement, Jun 25, 2:57 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Denver CO
257 PM MDT Fri Jun 25 2021
COZ043-252145-
Central and South Weld County CO-
257 PM MDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WELD COUNTY UNTIL
345 PM MDT...
At 257 PM MDT, Doppler radar was tracking a strong thunderstorm near
Johnstown, or 11 miles southwest of Greeley, moving southeast at 20
mph.
Penny size hail, heavy rain, and winds in excess of 30 mph will be
possible with this storm.
Locations impacted include...
Greeley, Windsor, Evans, Johnstown, Fort Lupton, Milliken, Berthoud,
Mead, Platteville, LaSalle, Kersey, Gilcrest and Milton Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4036 10441 4009 10476 4029 10503 4035 10500
4035 10495 4046 10495 4046 10494
TIME...MOT...LOC 2057Z 302DEG 19KT 4031 10491
ENTREKINLocal storm report, Jun 25, 3:04 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
304 PM MDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM FLASH FLOOD 5 WNW MASONVILLE 40.51N 105.29W
06/25/2021 LARIMER CO 911 CALL CENTER
BUCKHORN ROAD SOUTH OF BIG BEAR ROAD CITIZEN REPORTED
WATER RUNNING 5 TO 6 INCHES DEEP AND GROWING RAPIDLY.
0200 PM HAIL 4 WNW BOULDER 40.04N 105.32W
06/25/2021 M1.00 INCH BOULDER CO TRAINED SPOTTER
&&Special weather statement, Jun 25, 3:10 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Denver CO
310 PM MDT Fri Jun 25 2021
COZ048-049-051-252200-
Phillips County CO-Washington County CO-Logan County CO-
310 PM MDT Fri Jun 25 2021
...SPECIAL WEATHER STATEMENT...
At 309 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of St Petersburg, or 16 miles east of Sterling,
moving east at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Akron, Haxtun, Otis, Fleming, Paoli, St Petersburg, Highland Center,
Burdett, Platner and Lone Star.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
northeastern Colorado.
LAT...LON 4045 10215 4046 10279 3996 10281 3999 10333
4081 10274
TIME...MOT...LOC 2109Z 260DEG 9KT 4058 10289
ENTREKINSpecial weather statement, Jun 25, 3:24 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
324 PM MDT Fri Jun 25 2021
COZ041-046-047-252215-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
324 PM MDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELBERT AND LINCOLN
COUNTIES UNTIL 415 PM MDT...
At 324 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Punkin Center, or 22 miles south of Limon, moving
northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Limon, Hugo, Simla, Arriba, Genoa, Karval, Boyero, Punkin Center,
Matheson, Kutch, Wild Horse Point and Forder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
east central Colorado.
LAT...LON 3911 10406 3913 10405 3913 10407 3924 10414
3934 10316 3853 10318 3852 10367
TIME...MOT...LOC 2124Z 247DEG 22KT 3893 10372
ENTREKINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:08 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 19 min |
| Jun 24, 6:19 PM MDT | Areal Flood Advisory | BOU | Larimer | 86 min |
| Jun 24, 6:33 PM MDT | Special Weather Statement | BOU | Lincoln | 42 min |
| Jun 24, 7:56 PM MDT | Special Weather Statement | BOU | Lincoln | 49 min |
| Jun 25, 12:30 PM MDT | Special Weather Statement | BOU | Weld | 45 min |
| Jun 25, 1:10 PM MDT | Special Weather Statement | BOU | Morgan | 35 min |
| Jun 25, 1:25 PM MDT | Areal Flood Advisory | BOU | Larimer | 70 min |
| Jun 25, 1:32 PM MDT | Areal Flood Advisory | BOU | Boulder | 88 min |
| Jun 25, 1:52 PM MDT | Special Weather Statement | BOU | Logan | 23 min |
| Jun 25, 1:59 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Jefferson | 46 min |
| Jun 25, 2:04 PM MDT | Flash Flood Warning | BOU | Larimer | 116 min |
| Jun 25, 2:16 PM MDT | Special Weather Statement | BOU | Douglas | 44 min |
| Jun 25, 2:26 PM MDT | Special Weather Statement | BOU | Logan | 49 min |
| Jun 25, 2:35 PM MDT | Special Weather Statement | BOU | Elbert | 40 min |
| Jun 25, 2:50 PM MDT | Special Weather Statement | BOU | Broomfield | 40 min |
| Jun 25, 2:57 PM MDT | Special Weather Statement | BOU | Weld | 48 min |
| Jun 25, 3:10 PM MDT | Special Weather Statement | BOU | Phillips | 50 min |
| Jun 25, 4:12 PM MDT | Areal Flood Advisory | BOU | Arapahoe | 93 min |
| Jun 25, 4:42 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Douglas | 93 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.